Alert archive / Louisiana / Flash Flood Warnings in 2007

Flash Flood Warning 13, NWS Lake Charles, LA

April 10, 2007Acadia Parish, Jefferson Davis Parish, Louisiana

NWS Lake Charles, LA issued this flash flood warning at Apr 10, 2007, 10:38 AM CDT for Acadia Parish, Jefferson Davis Parish, Louisiana. It took effect at Apr 10, 2007, 10:45 AM CDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 10, 2007, 10:38 AM CDT (15:38 UTC)
In effect from
Apr 10, 2007, 10:45 AM CDT
Expired
Apr 10, 2007, 12:45 PM CDT
In force
2 hr
Issued by
NWS Lake Charles, LA
Area
Whole counties

Counties Acadia Parish, LA, Jefferson Davis Parish, LA

The radar

The Lake Charles radar (KLCH), 60 km from the middle of the area, began a volume at 15:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 3.6 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2007-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 290 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2007-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 352 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
290 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
470 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
352 m²/s²
0-3 km storm-relative helicity
483 m²/s²
Significant tornado parameter
0.0
Supercell composite
7.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLCH 101545
FFWLCH
LAC001-053-101745-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1038 AM CDT TUE APR 10 2007

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ACADIA PARISH IN SOUTHWEST LOUISIANA...
  THIS INCLUDES THE CITIES OF...MERMENTAU...IOTA...CROWLEY...
  JEFFERSON DAVIS PARISH IN SOUTHWEST LOUISIANA...
  THIS INCLUDES THE CITIES OF...WELSH...JENNINGS...FENTON...

* UNTIL 1245 PM CDT

* AT 1033 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM THUNDERSTORMS THAT CONTINUE TO TRAIN ACROSS
  ACADIA AND JEFFERSON DAVIS PARISHES BETWEEN FENTON AND CHURCH      
  POINT.   
  
  RADAR HAS INDICATED RAINFALL TOTALS OF 3 TO 5 INCHES HAVE FALLEN   
  ACROSS THIS AREA DURING THE PAST 3 HOURS. AN ADDITIONAL 2 TO 3     
  INCHES OF RAIN IS POSSIBLE FOR THE NEXT COUPLE OF HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RICHARD...
  HATHAWAY AND BRANCH.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS. HEAVY RAINS FLOOD ROADS AND LOW LYING 
AREAS RAPIDLY...SO DO NOT DRIV YOUR VEHICLE WHERE WATERS OF AN 
UNKNOWN DEPTH COVERS THE ROAD.

LAT...LON 3019 9297 3013 9255 3028 9220 3046 9226
      3048 9267 3040 9300

$$

ML

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Apr 10, 7:45 AM CDT, 2 hours 53 minutes earlier.

Area forecast discussion, Apr 10, 7:45 AM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
745 AM CDT TUE APR 10 2007

.UPDATE...
DID A QUICK UPDATE TO RAISE POPS A BIT AS IT LOOKS LIKE THERE
SHOULD BE PRETTY EXTENSIVE SHOWERS AND THUNDERSTORMS DURING THE
MORNING HOURS EAST OF THE SABINE...STILL LOOKING AT SCATTERED
ACTIVITY WEST OF THE SABINE. MAIN CONCERN WITH THE STORMS WILL BE
FREQUENT LIGHTNING AND HEAVY RAINFALL.

&&

RUA

&&

.PREV DISCUSSION... /ISSUED 437 AM CDT TUE APR 10 2007/

DISCUSSION...
LATEST WATER VAPOR IMAGERY SHOWS AN UPPER LEVEL SHORT WAVE IN
CENTRAL TEXAS APPROACHING THE FORECAST AREA. AT THE SURFACE...A
WARM FRONT IS LOCATED OFF THE LOUISIANA COAST IN THE NORTHERN GULF
AS WINDS OVER LAND ARE STILL OUT OF THE EAST. HOWEVER...KLCH VAD
WIND PROFILE SHOWS WINDS JUST ABOVE THE SURFACE OUT OF THE
SOUTHEAST AND SOUTH AT 25 TO 30 KNOTS. THE RESULT HAS BEEN AN AREA
OF ELEVATED SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS THE
FORECAST AREA IN THE WARM AIR ADVECTION REGIME AND GRADUALLY
SPREADING TO THE NORTH. WITH THE ELEVATED NATURE OF THE STORMS AND
LOW SURFACE INSTABILITY...THE STORMS HAVE NOT BEEN TOO STRONG SO
FAR WITH SOME DECENT LIGHTNING AND BRIEF HEAVY RAINFALL BEING THE
MAIN CONCERN.

THE FORECAST CHALLENGE IN THE NEAR TERM IS JUST HOW FAST THE SHORT
WAVE WILL MOVE ACROSS AND WHAT WILL BE THE EXTEND OF THE
PRECIPITATION ON THE RADAR SCOPE AT 12Z WHEN THE FORECAST PERIOD
STARTS. LOOKS LIKE THE SHORT WAVE WILL MOVE FAIRLY QUICKLY ACROSS
THE FORECAST FROM WEST TO EAST AND EXIT THE REGION DURING THE
AFTERNOON. FOR THIS REASON WILL HAVE THE HIGHEST POPS OVER THE
EAST AND NORTHEAST SECTIONS AND ALSO HAVE THE BEST CHANCE
OCCURRING DURING THE MORNING HOURS. AGAIN DONT SEE THE
THUNDERSTORMS BECOMING SURFACE BASED ACROSS THE FORECAST AREA AS
THE SURFACE WARM FRONT LOOKS TO BE DELAYED UNTIL A MAJORITY OF THE
ACTIVITY WILL BE OUT OF THE FORECAST AREA.

AFTER THAT WILL NOT HAVE ANY MENTION OF SHOWER ACTIVITY IN THE
FORECAST AREA FOR THE NEXT FEW DAYS...AS DRIER AIR IN THE MID
LEVELS IS EXPECTED TO CAP THE ATMOSPHERE. TEMPERATURES WILL BE ON
THE WARM-SIDE FOR WEDNESDAY INTO THURSDAY AS UPPER LEVEL RIDGING
BUILDS INTO THE FORECAST AREA.

EXTENDED GUIDANCE STILL SHOWS A STORM SYSTEM DEVELOPING ON THE
LEE-SIDE OF THE ROCKIES ON EARLY FRIDAY AND PUSH OFF TO THE
NORTHEAST. THIS SYSTEM WILL HELP PUSH A PACIFIC COLD FRONT INTO
THE FORECAST AREA FRIDAY NIGHT AND THROUGH THE FORECAST AREA BY
SATURDAY AFTERNOON. BEST ENERGY AND LIFT IS EXPECTED TO BE WELL
NORTH OF THE FORECAST AREA WITH THIS SYSTEM. STILL A SOME
SCATTERED SHOWERS AND A FEW THUNDERSTORMS SHOULD BE ABLE TO
DEVELOP JUST AHEAD OF THE FRONT.

AFTER THE FRONT PASSES...A PLEASANT WEEKEND SHOULD BE IN STORE FOR
LATE SATURDAY AFTERNOON INTO SUNDAY.

AVIATION...
OCCASIONAL MVFR/IFR CEILINGS AND VISIBILITIES FROM SCATTERED
SHOWERS AND THUNDERSTORMS ARE EXPECTED AT TAF SITES THROUGH THE
MORNING HOURS. A GRADUAL DECREASE IN SHOWER AND THUNDERSTORM
ACTIVITY IS EXPECTED DURING THE AFTERNOON HOURS AS AN UPPER LEVEL
DISTURBANCE MOVES AWAY FROM THE AREA.

MARINE...
WINDS ARE EXPECTED TO TURN AROUND TO THE SOUTH DURING THE MORNING
AS A WARM FRONT IN THE NORTHERN GULF GRADUALLY PUSHES TO THE
NORTH. SOME SCATTERED SHOWERS AND THUNDERSTORMS WILL ALSO BE
POSSIBLE DURING THE MORNING HOURS AS AN UPPER LEVEL DISTURBANCE
MOVES ACROSS THE REGION.

SOUTHERLY WINDS ARE EXPECTED TO CONTINUE AND GRADUALLY INCREASE BY
LATE THURSDAY INTO FRIDAY AS LOW PRESSURE DEVELOPS IN THE SOUTHERN
PLAINS.

A PACIFIC COLD FRONT IS THEN EXPECTED TO MOVE ACROSS THE COASTAL
WATERS EARLY SATURDAY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS.
MODERATE NORTH WINDS ARE EXPECTED TO DEVELOP BEHIND THE FRONT.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  73  63  83  63 /  60  10  10  10
KBPT  75  65  83  63 /  50  10  10  10
KAEX  70  61  84  58 /  80  20  10  10
KLFT  72  62  83  62 /  80  20  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Apr 10, 4:48 AM CDT, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
448 AM CDT TUE APR 10 2007

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-111115-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
448 AM CDT TUE APR 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
AN UPPER LEVEL DISTURBANCE AND AN APPROACHING WARM FRONT WILL
BRING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE
REGION TODAY. SOME OF THE STORMS WILL PRODUCE FREQUENT CLOUD TO
GROUND LIGHTNING STRIKES AND BRIEF HEAVY RAINFALL. OTHERWISE...NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A PACIFIC COLD FRONT IS EXPECTED TO MOVE ACROSS THE REGION FRIDAY
NIGHT AND EARLY SATURDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP AHEAD OF THE FRONT. SOME OF THE STORMS COULD
BE ON THE STRONG-SIDE. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

RUA

In the hours before

Special weather statement, Apr 10, 5:05 AM CDT, 5 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
505 AM CDT TUE APR 10 2007

LAZ030-041-042-101115-
BEAUREGARD-CALCASIEU-JEFFERSON DAVIS-
INCLUDING THE CITIES OF...DERIDDER...LAKE CHARLES...JENNINGS
505 AM CDT TUE APR 10 2007

...STRONG THUNDERSTORMS MOVING ACROSS SOUTHWEST LOUISIANA...

AT 5 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS STRETCHING FROM MERRYVILLE TO LAKE ARTHUR
MOVING NORTHEAST AT 30 MPH.

A REPORT FROM LOCAL MEDIA OF PEA SIZE HAIL OCCURRING IN DOWNTOWN
LAKE CHARLES HAS BEEN RECEIVED BY THE NATIONAL WEATHER SERVICE.

THROUGH 6 AM...STRONG THUNDERSTORMS PRODUCING FREQUENT CLOUD TO
GROUND LIGHTNING...SMALL PEA SIZE HAIL AND HEAVY RAINFALL WITH
RATES UP TO 1 1/2 INCHES PER HOURS WILL BE POSSIBLE ACROSS
BEAUREGARD...CALCASIEU AND JEFFERSON DAVIS PARISHES.

THE HEAVY RAINFALL MAY CAUSE PONDING OF WATER ON ROADWAYS
ESPECIALLY IN POOR DRAINAGE AREAS...AND REDUCED VISIBILITIES.

RUA

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 9:07 PM CDTSpecial Marine WarningLCH53 min

Nearby

Flash Flood Warnings in Louisiana, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.